For a little over a month, I have had vaginal redness in the external areas around the vagina. It is just red with no lesions. This was accompanied by a lot of itchiness. Suspecting a yeast infection, I took three doses of of diflucan (150 mg) every three days. When that did not help, I went to my doctor, and they put me on flagyl and a drug called Tergynan (which I believe is made in France). It appears to be a combination of several things to treat yeast. I had been experiencing a lot of itchiness, which appears to be getting better. However, the external area around the vagina is still red like before.
I think I am a bit nervous because I am living overseas in an area with substandard medical care. I'll visit my gynecologist when I return in a couple of months to the US, but in the meantime, I'm quite anxious about this problem. Based on this internet description, do you have any ideas what might be the cause, or do you have any suggestions of tests I should request the doctors here to run?
If you have not responded notably to anti-fungals, perhaps this is not yeast related. Among other things to consider would be a type of dermatitis (e.g., a contact dermatitis or eczema). In this case you will want to keep the vulvar area dry and to use toilet tissue and detergent free of any perfumes or lotions; also refrain from tight fitting clothes and wear cotton underwear only. You may want to try a low to mid potency steroid cream, once in the morning and once at night for a week, and see if your symptoms improve.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.